Alert archive / North Dakota / Wind Advisories in 2010

Wind Advisory 16, NWS Bismarck, ND

September 1, 201032 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Sep 1, 2010, 2:15 PM MDT for 32 counties in North Dakota. It took effect at Sep 2, 2010, 6:00 AM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Sep 1, 2010, 2:15 PM MDT (20:15 UTC)
In effect from
Sep 2, 2010, 6:00 AM MDT
Expired
Sep 2, 2010, 6:03 PM MDT
In force
12 hr
Issued by
NWS Bismarck, ND
All 32 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2010-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2010-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 214 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-280 J/kg
Mixed-layer LCL
1570 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
214 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

043 
WWUS73 KBIS 012015
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
315 PM CDT WED SEP 1 2010

...WIND ADVISORY FOR SOUTHWEST NORTH DAKOTA...

.STRONG NORTHWEST WINDS ARE FORECAST TO DEVELOP ACROSS SOUTHWEST
NORTH DAKOTA EARLY THURSDAY MORNING AND INTO THURSDAY EVENING
BEHIND A DEPARTING LOW PRESSURE SYSTEM. WINDS OF UP TO 45 MPH ARE
POSSIBLE ACROSS THE SOUTHWEST...MAKING DRIVING DIFFICULT FOR HIGH
PROFILE VEHICLES...ESPECIALLY ON NORTH-SOUTH ORIENTED ROAD WAYS.
VERY WINDY CONDITIONS ARE ALSO POSSIBLE ACROSS THE REST OF WESTERN
AND CENTRAL NORTH DAKOTA THURSDAY...AND THE ADVISORY MAY NEED TO
BE EXPANDED LATER TONIGHT OR EARLY THURSDAY MORNING.

NDZ031>033-040-041-043-044-020415-
/O.NEW.KBIS.WI.Y.0016.100902T1200Z-100903T0000Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
215 PM MDT WED SEP 1 2010

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM MDT THURSDAY. 

* STRONG NORTHWEST WINDS ARE POSSIBLE ACROSS SOUTHWEST NORTH
  DAKOTA EARLY THURSDAY MORNING INTO THURSDAY EVENING.

* WIND SPEEDS OF UP TO 45 MPH ARE LIKELY.

* STRONG NORTHWEST WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH
  PROFILE VEHICLES...ESPECIALLY ALONG NORTH-SOUTH ORIENTED ROADS.
  LOOSE ITEMS SHOULD ALSO BE SECURED ON YOUR PROPERTY. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

AYD
5 follow-up statements
150 
WWUS73 KBIS 020140
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
840 PM CDT WED SEP 1 2010

...WIND ADVISORY FOR SOUTHWEST NORTH DAKOTA...

.STRONG NORTHWEST WINDS ARE FORECAST TO DEVELOP ACROSS SOUTHWEST
NORTH DAKOTA EARLY THURSDAY MORNING AND INTO THURSDAY EVENING
BEHIND A DEPARTING LOW PRESSURE SYSTEM. WINDS OF UP TO 45 MPH ARE
POSSIBLE ACROSS THE SOUTHWEST...MAKING DRIVING DIFFICULT FOR HIGH
PROFILE VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROAD
WAYS. VERY WINDY CONDITIONS ARE ALSO POSSIBLE ACROSS THE REST OF
WESTERN AND CENTRAL NORTH DAKOTA THURSDAY...AND THE ADVISORY MAY
NEED TO BE EXPANDED OVERNIGHT.

NDZ031>033-040-041-043-044-020945-
/O.CON.KBIS.WI.Y.0016.100902T1200Z-100903T0000Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
740 PM MDT WED SEP 1 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM MDT
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM MDT THURSDAY.

* STRONG NORTHWEST WINDS ARE EXPECTED ACROSS SOUTHWEST NORTH 
  DAKOTA EARLY THURSDAY MORNING INTO THURSDAY EVENING. 

* WIND GUSTS AROUND 45 MPH ARE LIKELY.

* STRONG NORTHWEST WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH
  PROFILE VEHICLES...ESPECIALLY ALONG NORTH TO SOUTH ORIENTED
  ROADS. LOOSE ITEMS SHOULD ALSO BE SECURED ON YOUR PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS
OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

KINNEY
927 
WWUS73 KBIS 020835
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
335 AM CDT THU SEP 2 2010

...WIND ADVISORY FOR WESTERN AND CENTRAL NORTH DAKOTA...

.LOW PRESSURE IN SOUTHERN MANITOBA AND HIGH PRESSURE OVER CENTRAL
MONTANA...WILL CREATE A TIGHT PRESSURE GRADIENT ACROSS WESTERN AND
CENTRAL NORTH DAKOTA TODAY. THIS WILL RESULT IN STRONG NORTHWEST
WINDS TO DEVELOP ACROSS SOUTHWEST NORTH DAKOTA THIS MORNING...THEN
SPREAD NORTH AND EAST DURING THE DAY. EXPECT SUSTAINED NORTHWESTERLY
WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH THROUGH EARLY
THURSDAY EVENING.

MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES SHOULD
USE EXTRA CAUTION.

NDZ001>003-009>011-017>021-034-035-042-045-046-021700-
/O.EXB.KBIS.WI.Y.0016.100902T1700Z-100903T0000Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...MANDAN...BISMARCK...ELGIN...
FORT YATES...LINTON
335 AM CDT THU SEP 2 2010 /235 AM MDT THU SEP 2 2010/

...WIND ADVISORY IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
7 PM CDT /6 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
7 PM CDT /6 PM MDT/ THIS EVENING. 

* STRONG NORTHWEST WINDS WILL DEVELOP OVER WESTERN AND PORTIONS OF
  CENTRAL NORTH DAKOTA BY LATE MORNING AND CONTINUE THROUGH EARLY
  THURSDAY EVENING.

* NORTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* STRONG NORTHWEST WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH
  PROFILE VEHICLES. LOOSE ITEMS SHOULD ALSO BE SECURED ON YOUR
  PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS
OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-021700-
/O.EXB.KBIS.WI.Y.0016.100902T2100Z-100903T0300Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON...
EDGELEY...ASHLEY...OAKES
335 AM CDT THU SEP 2 2010

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM
CDT THIS EVENING. 

* STRONG NORTHWEST WINDS WILL DEVELOP BY MID AFTERNOON ACROSS EAST
  CENTRAL NORTH DAKOTA AND CONTINUE THROUGH EARLY THURSDAY EVENING.
 
* NORTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* STRONG NORTHWEST WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH
  PROFILE VEHICLES. LOOSE ITEMS SHOULD ALSO BE SECURED ON YOUR
  PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS
OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

NDZ031>033-040-041-043-044-021700-
/O.CON.KBIS.WI.Y.0016.100902T1200Z-100903T0000Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
235 AM MDT THU SEP 2 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM
MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM
MDT THIS EVENING. 

* STRONG NORTHWEST WINDS WILL DEVELOP THIS MORNING ACROSS
  SOUTHWESTERN NORTH DAKOTA AND CONTINUE THROUGH EARLY THURSDAY
  EVENING.

* NORTHWESTERLY WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH.

* STRONG NORTHWEST WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH
  PROFILE VEHICLES. LOOSE ITEMS SHOULD ALSO BE SECURED ON YOUR
  PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS
OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

KS/TWH/PA
880 
WWUS73 KBIS 021601
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1101 AM CDT THU SEP 2 2010

...WIND ADVISORY FOR WESTERN AND CENTRAL NORTH DAKOTA...

.LOW PRESSURE IN SOUTHERN MANITOBA AND HIGH PRESSURE OVER CENTRAL
MONTANA...HAVE CREATED STRONG NORTHWEST WINDS ACROSS SOUTHWEST
NORTH DAKOTA THIS MORNING. LOOK FOR AN INCREASE IN WIND SPEEDS
THROUGH THE EARLY AFTERNOON AS HIGHER WINDS SPREAD EASTWARD. BY
MID AFTERNOON NORTHWEST WINDS OF 30 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED.

NDZ031>033-040-041-043-044-030000-
/O.CON.KBIS.WI.Y.0016.000000T0000Z-100903T0000Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
1001 AM MDT THU SEP 2 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* STRONG NORTHWEST WINDS WILL CONTINUE THROUGH EARLY THURSDAY
  EVENING.

* NORTHWESTERLY WINDS OF 30 MPH WITH GUSTS TO 45 MPH.

* STRONG NORTHWEST WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS
OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

NDZ001>003-009>011-017>021-034-035-042-045-046-030000-
/O.CON.KBIS.WI.Y.0016.100902T1700Z-100903T0000Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...MANDAN...BISMARCK...ELGIN...
FORT YATES...LINTON
1101 AM CDT THU SEP 2 2010 /1001 AM MDT THU SEP 2 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

* STRONG NORTHWEST WINDS WILL DEVELOP OVER WESTERN AND PORTIONS 
  OF CENTRAL NORTH DAKOTA BY LATE MORNING AND CONTINUE THROUGH 
  EARLY THURSDAY EVENING. 

* NORTHWESTERLY WINDS OF 30 MPH WITH GUSTS TO 45 MPH.

* STRONG NORTHWEST WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS
OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-030015-
/O.CON.KBIS.WI.Y.0016.100902T2100Z-100903T0300Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON...
EDGELEY...ASHLEY...OAKES
1101 AM CDT THU SEP 2 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 PM CDT THIS EVENING. 

* STRONG NORTHWEST WINDS WILL DEVELOP BY MID AFTERNOON ACROSS 
  EAST CENTRAL NORTH DAKOTA AND CONTINUE THROUGH EARLY THURSDAY 
  EVENING. 

* NORTHWESTERLY WINDS OF 30 MPH WITH GUSTS TO 45 MPH.

* STRONG NORTHWEST WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS
OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

SCHECK
242 
WWUS73 KBIS 022057
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
357 PM CDT THU SEP 2 2010

...WIND ADVISORY FOR WESTERN AND CENTRAL NORTH DAKOTA...

.LOW PRESSURE IN SOUTHERN MANITOBA AND HIGH PRESSURE OVER CENTRAL
MONTANA HAVE CREATED STRONG NORTHWEST WINDS ACROSS THE AREA.
NORTHWEST WINDS WILL REMAIN AROUND 30 MPH WITH GUSTS TO 45
MPH...AND WILL DIMINISH RAPIDLY AROUND SUNSET.

NDZ001>003-009>011-017>021-031>035-040>046-030000-
/O.CON.KBIS.WI.Y.0016.000000T0000Z-100903T0000Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES...LINTON
357 PM CDT THU SEP 2 2010 /257 PM MDT THU SEP 2 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

* STRONG WINDS WILL CONTINUE INTO EARLY THURSDAY EVENING.

* NORTHWESTERLY WINDS OF 30 MPH WITH GUSTS TO 45 MPH.

* WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS
OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-030300-
/O.CON.KBIS.WI.Y.0016.100902T2100Z-100903T0300Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON...
EDGELEY...ASHLEY...OAKES
357 PM CDT THU SEP 2 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

* STRONG WINDS WILL CONTINUE INTO EARLY THURSDAY EVENING.

* NORTHWESTERLY WINDS OF 30 MPH WITH GUSTS TO 45 MPH.

* WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS
OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

SCHECK
545 
WWUS73 KBIS 030003
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
703 PM CDT THU SEP 2 2010

...WINDS GRADUALLY DIMINISHING THIS EVENING...

.A STRONG NORTHWEST WIND WILL CONTINUE TO GRADUALLY DIMINISH
THROUGH SUNSET...AND THE WIND ADVISORIES FOR WESTERN AND CENTRAL
NORTH DAKOTA ARE NO LONGER IN EFFECT.

NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-030115-
/O.CAN.KBIS.WI.Y.0016.000000T0000Z-100903T0300Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON...
EDGELEY...ASHLEY...OAKES
703 PM CDT THU SEP 2 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

A STRONG NORTHWEST WIND HAS DIMINISHED BELOW ADVISORY CRITERIA
THIS EVENING...AND WILL CONTINUE TO SUBSIDE THROUGH SUNSET.

$$

NDZ001>003-009>011-017>021-031>035-040>046-030115-
/O.EXP.KBIS.WI.Y.0016.000000T0000Z-100903T0000Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES...LINTON
703 PM CDT THU SEP 2 2010 /603 PM MDT THU SEP 2 2010/

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

A STRONG NORTHWEST WIND HAS DIMINISHED BELOW ADVISORY CRITERIA
THIS EVENING...AND WILL CONTINUE TO SUBSIDE THROUGH SUNSET.

$$

KINNEY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Sep 1, 2:00 PM MDT, 15 minutes earlier.

Area forecast discussion, Sep 1, 2:00 PM MDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 PM CDT WED SEP 1 2010

.SHORT TERM...

CLOUD COVER LIMITING INSOLATION AND WEAK MOISTURE LEVELS HAS LEAD TO
THE DEVELOPMENT OF ONLY WEAK INSTABILITY THIS AFTERNOON ACROSS THE
EASTERN PORTIONS OF THE CWA. SPC HAS KEPT THE JAMES RIVER VALLEY IN
THE 2 PERCENT TORNADO CONTOUR FOR THIS AFTERNOON AND EVENING...PER
STRONG LEVEL SHEAR. HOWEVER...THE AFOREMENTIONED WEAK INSTABILITY
SHOULD PRECLUDE ANY THREAT OF SEVERE WEATHER. THAT SAID...SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS ARE FORECAST TONIGHT ACROSS MUCH
OF THE CWA IN ASSOCIATION WITH THE UPPER LEVEL LOW. A ZONE OF WARM
AIR ADVECTION ACROSS THE JAMES RIVER VALLEY AHEAD OF A SURFACE
TROUGH WILL BE THE FOCUS FOR THE MOST ORGANIZED PRECIPITATION ON
WEDNESDAY EVENING. A DRY SLOT SHOULD THEN OVERTAKE THIS AREA AFTER
MIDNIGHT TONIGHT...WITH A RESULTING POSSIBLE LULL IN PRECIPITATION
ACROSS THE JAMES RIVER VALLEY.

THE CENTER OF THE UPPER LEVEL LOW IS FORECAST TO BE POSITIONED
ACROSS THE RED RIVER VALLEY BY 18 UTC FRIDAY...WITH A WEAK TROWAL
ARCHING INTO THE FAR SOUTHWEST PORTIONS OF THE CWA. A COOL POCKET
ALOFT...WITH 500 MB TEMPERATURES NEAR -20 C...POINTS TO SCATTERED
SHOWERS AND ISOLATED THUNDER ACTIVITY ACROSS THE CWA ON THURSDAY.
THE THREAT FOR SHOWERS SHOULD DECREASE ACROSS THE WEST IN THE MID TO
LATE AFTERNOON AS THE BEST FORCING AND MOISTURE SHIFTS EAST AS THE
UPPER LEVEL LOW PROPAGATES TOWARDS FAR WESTERN LAKE SUPERIOR.
DIURNALLY DRIVEN CLOUDS AND ANY REMAINING SHOWERS WILL DISSIPATE
WITH SUNSET ACROSS THE AREA THURSDAY NIGHT.

IN ADDITION TO PRECIPITATION....WIND WILL ALSO BE A HIGHLIGHT ON
THURSDAY. MAIN QUESTION IS WHETHER OR NOT ADVISORY CRITERIA GUSTS
WILL BE REACHED. THE BEST DEEP LAYER UNIDIRECTIONAL FLOW AND
SUBSIDENCE ON THE BACKSIDE OF THE UPPER LEVEL LOW IS FORECAST TO BE
LOCATED ACROSS THE FAR SOUTHWEST THURSDAY MORNING...WITH THE
STRONGEST WINDS SPREADING EAST INTO THE CENTRAL PORTIONS OF THE CWA
BY 15 TO 18 UTC AND THE JAMES RIVER VALLEY BY 18 TO 21 UTC. BEST
ISALLOBARIC PUSH ASSOCIATED WITH A 6 TO 8 MB SIX HOUR PRESSURE RISE
APPEARS TO BE BETWEEN 16 AND 00 UTC...ENHANCING GRADIENT WIND
SPEEDS AND GUSTS FROM MOMENTUM TRANSFER. 12 UTC GFS BUFR SOUNDINGS
INDICATE GREATER MIXING DEPTH THAN THE NAM...WHILE THE NAM BUFR
SOUNDINGS INDICATE 40+ KTS TO MIX...COMPARED TO 30 TO 35 KTS ON
THE GFS. AT THIS TIME...HIGHEST CONFIDENCE FOR REACHING 40 MPH
GUSTS OR HIGHER IS TOMORROW MORNING INTO MID DAY IN THE
SOUTHWEST...AND WILL ISSUE A WIND ADVISORY FOR THIS AREA.
CERTAINLY IT WILL BE WINDY ACROSS THE REST OF THE CWA.
HOWEVER...DIFFERENCES IN THE GFS AND NAM EVOLUTIONS OF THE WIND
FIELD LEAD TO HIGH ENOUGH UNCERTAINTY TO HOLD OFF FOR NOW ON A
WIND ADVISORY FURTHER EAST. WILL LET THE MID NIGHT SHIFT TAKE
ANOTHER LOOK AND SEE HOW WINDS ARE DEVELOPING FURTHER WEST LATE
TONIGHT INTO TOMORROW MORNING.

ON THURSDAY NIGHT...HIGH PRESSURE IS FORECAST TO BUILD INTO WESTERN
AND CENTRAL NORTH DAKOTA. DRIER AIR ASSOCIATED WITH THIS
SYSTEM...LIGHT WINDS AND CLEAR SKIES SUGGEST A FAIRLY COOL NIGHT
ACROSS THE AREA. THE FAVORED COOL SPOTS OF THE SOUTHWEST WILL HAVE
TO BE MONITORED FOR FROST...WITH ITS POTENTIAL DEPENDENT UPON HOW
LOW OF DEW POINTS CAN BE ADVECTED INTO THE SOUTHWEST BEHIND THE
DEPARTING LOW.

CYCLONIC FLOW REMAINING ALOFT OVER THE CENTRAL PORTIONS OF THE
CWA...AND WEAK MIXING WITH HIGH PRESSURE AT THE SURFACE SHOULD LEAD
TO ANOTHER COOL DAY WITH TEMPERATURES 5 TO 10 DEGREES BELOW NORMAL
ON FRIDAY. AN UPPER LEVEL RIDGE IS FORECAST TO BUILD INTO THE
NORTHERN PLAINS ON SATURDAY...WITH LEE SURFACE TROUGHING ACROSS
EASTERN MONTANA....RESULTING IN SOUTHEASTERLY SURFACE FLOW NORTH OF
A CENTRAL PLAINS WARM FRONT. SUCH A SURFACE FLOW PATTERN ON SATURDAY
SUGGEST A INCREASE IN TEMPERATURES ON SATURDAY COMPARED TO
FRIDAY...ALBEIT RELATIVELY SMALL...AROUND 5 DEGREES.

.LONG TERM...

FORECAST CHALLENGE IN THE EXTENDED PERIOD WILL BE THE EVENTUAL
EVOLUTION OF A CLOSED MID/UPPER LEVEL LOW WHICH IS FORECAST TO
SLOWLY PUSH EAST ACROSS THE NORTHWEST AND NORTH CENTRAL CONUS
SUNDAY-TUESDAY. MODELS ARE TRENDING TOWARDS A CONSENSUS...BUT FOR
NOW WILL KEEP CHANGES FROM THE INHERITED FORECAST MINIMAL.

AN UPPER LEVEL RIDGE AXIS WILL PUSH EAST ACROSS THE NORTHERN PLAINS
REGION SUNDAY DAYTIME...THEN INTO THE EASTERN DAKOTAS/UPPER
MISSISSIPPI VALLEY BY MONDAY MORNING AS THE UPPER LOW MIGRATES EAST
INTO THE NORTHERN ROCKIES. THE ECMWF IS FASTER IN TRANSITIONING OUR
FLOW ALOFT TO SOUTHWESTERLY SUNDAY AFTERNOON...IN ADDITION WITH
BRINGING LEAD S/WV IMPULSES INTO THE LOCAL AREA. THE GFS IS SLOWER
AND REMAINS DRY. WILL MAINTAIN A DRY FORECAST SUNDAY DAYTIME FOR
NOW...BUT WILL LIKELY NEED TO INCREASE PRECIP CHANCES IF THE GFS
TRENDS MORE TOWARDS THE EC.

THE UPPER LEVEL LOW AND ITS ASSOCIATED SFC LOW PUSH ACROSS THE
NORTHERN PLAINS MONDAY AND MONDAY NIGHT. WILL MAINTAIN CHANCE POPS
AS EVEN THOUGH THE LAST COUPLE OF EC RUNS ARE SIMILAR WITH PRECIP
LIKELY...THIS IS ONLY TWO CONSECUTIVE RUNS WITH PREVIOUS VERSIONS
VASTLY DIFFERENT. IF TRENDS CONTINUE...WILL NEED TO INCREASE POPS
SUBSTANTIALLY FOR MON/MON NIGHT OVER THE NEXT FEW FORECAST ISSUANCES
AS WELL AS LOWER MONDAYS MAX TEMPS.

MODELS EJECT THE UPPER LOW NORTH INTO SOUTH CENTRAL CANADA
TUES-WED...SO WILL GO DRY. WE MAY NEED TO RE-INTRODUCE PRECIP
CHANCES FOR ANY LINGER SHOWERS OR THUNDERSTORMS FOR TUESDAY
DEPENDING ON HOW FAST THIS STORM SYSTEM MOVES OUT OF OUR AREA OF
INTEREST.

TEMPERATURES WILL AVERAGE NORMAL ON SUNDAY...THEN TREND COOLER
MON-WED.

&&

.AVIATION...

A POTENT UPPER LEVEL TROUGH WILL CONTINUE TO SLIDE EAST ACROSS THE
NORTHERN PLAINS REGION TODAY INTO TOMORROW...BRINGING A CONTINUED
THREAT FOR SHOWERS AND THUNDERSTORMS TO MOST LOCATIONS. WINDS WILL
INCREASE BEHIND THE TROUGH PASSAGE THURSDAY DAYTIME...WITH GUSTS
APPROACHING 40 KTS OVER SOME AREAS. FLIGHT CONDITIONS OVERALL SHOULD
REMAIN MOSTLY VFR...WITH MVFR AND LOWER CIGS/VIS NEAR HEAVIER AREAS
OF PRECIPITATION AND POSSIBLE LOW LEVEL CAA STRATUS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 6 AM TO 6 PM MDT THURSDAY FOR NDZ031>033-040-
041-043-044.

&&

AYD/NH
Hazardous weather outlook, Sep 1, 4:07 AM MDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
507 AM CDT WED SEP 1 2010

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-021015-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
507 AM CDT WED SEP 1 2010 /407 AM MDT WED SEP 1 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A STRENGTHENING UPPER TROUGH WILL MOVE FROM BRITISH COLUMBIA TODAY
AND INTO NORTH DAKOTA THURSDAY MORNING. THIS WILL PRODUCE SCATTERED
SHOWERS AND THUNDERSTORMS TODAY INTO EARLY TONIGHT. MOST OF THE
SEVERE WEATHER THREAT WILL REMAIN SOUTH OF NORTH DAKOTA...HOWEVER
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF EAST
CENTRAL NORTH DAKOTA WITH A LESSER THREAT IN THE WEST. SEVERE
HAIL IS THE MAIN THREAT.

OUTSIDE OF SEVERE THUNDERSTORMS...EXPECT THE POSSIBILITY OF SMALL
HAIL AND GUSTY WINDS TO ACCOMPANY SOME OF THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDY...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS...ALONG WITH
COOLER TEMPERATURES CAN BE EXPECTED THURSDAY. NORTHWESTERLY WINDS
OF 20 TO 35 MPH THURSDAY AFTERNOON MAY NECESSITATE A WIND ADVISORY
BEING ISSUED IN FUTURE FORECASTS. PLEASE CHECK BACK AGAIN FOR
UPDATES.

THE ISOLATED THUNDERSTORMS ON THURSDAY ARE EXPECTED TO REMAIN
NON-SEVERE.

THE NEXT CHANCE FOR THUNDERSTORMS ACROSS WESTERN AND CENTRAL NORTH
DAKOTA WILL BE MONDAY/LABOR DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO EARLY TONIGHT IF
ISOLATED SEVERE THUNDERSTORMS DEVELOP. IF THEY DO THEN PLEASE
REPORT YOUR OBSERVATIONS TO THE NATIONAL WEATHER SERVICE OR YOUR
LOCAL LAW ENFORCEMENT.

KS

Nearby

Wind Advisories in North Dakota, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.